Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

What Are The Side Effects Of Epzicom

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Epzicom/Kivexa (Abacavir + Lamivudine)

What Is Epzicom? Epzicom is a pill that contains two drugs used to fight HIV: abacavir (Ziagen) and Epivir (lamivudine, 3TC). Epzicom is manufactured by ViiV Healthcare. Outside the US, it is called Kivexa. Generic versions have been tentatively approved under PEPFAR (see Fact Sheet 475 ). The drugs in Epzicom are called nucleoside analog reverse transcriptase inhibitors, or nukes. These drugs block the reverse transcriptase enzyme. This enzyme...
Ask the Experts

Kaletra / Epzicom - Would like holiday from Epzicom

My CD4 hovers around 400. Viral load undetectable for three years. Take Kaletra and Epzicom, no other medications. Experiencing some fatigue for a couple of years now. I know one common side effect of Epzicom can be fatigue. Would like to take a...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Fatigue is not that common with Epzicom compared to other drugs and is common in general population so hard to pin down if Epzicom is primary cause. Switch to alterantive drug (ie Truvada or raltegravir) with observation for several months to track... Read more »

side effects of epzicom

can epzicom cause nose bleeds? I have been experiencing nose bleeds for several years and we thought it was dryness ,but that has been ruled out.If this is a side effect of epzicom,what would you recommend? Is there a blood test to determine for...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
Hello and thanks for posting.To my best knowledge, nose bleeds are not associated with the medications in Epzicom. There is a wide range of possible causes of nose bleeds; the most common is dry nasal mucosa or dehydration. From a medical... Read more »

Epzicom and Tivicay side effects.

Hi, I am on Epzicom and Tivicay been on them for about a week. I just noticed that I have a white tounge. I didnt think anything of it at first. I used my tounge cleaner and noticed it is kind of hairy looking but still white. Is this a common side...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Development of a white coating of the tongue after starting Epzicom/Tivicay (dolutegravir) is not a commonly reported direct side effect if those drugs. Immune reconstitution, effects of other drugs (ie antibiotics), diet, some HIV conditions (such... Read more »

longtime side effects of Epzicom - correction of previous email

Best doctors,Unfortunately there was one essential mistake in my previous email of today. So Im sending you this instead. The mistake is in capital letters, and corrected here.Please help me with any knowledge you have so far on the long term side...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Epzicom usually compares favorably to Truvada when it comes to fat loss from face and risk (low but present) for peripheral neuropathy. So though the Epzicom may be a factor in the facial fat loss and leg complaints I am not confident that a switch... Read more »
Connect With Others

New to Epzicom...Help with side-effects

Posted by Keoki, 1 Reply
Anybody out there on Intellence and Epzicom? I'm new to Epzicom. I had to stop Truvada, because of kidney function issues. I'm having a bit of a hard time adjusting to the Epzicom...nausea, lethargy, and just not "feeling right." Any information... Read more »

Epzicom + Reyataz?

Posted by Anonymous, 1 Reply
Hi.
I have just been diagnosed with a CD4 count of 11, and a viral load of 820,000.
I may start teatment with Epzicom + Reyataz and I wanted to know if anybody else had started with this regimen, or is currently on it, and what they thought of it?
Thank... Read more »

Reyataz/Norvir/Truvada/Epzicom...morning or night?

Posted by Anonymous, 3 Replies
I'm starting in a study, and I just got my meds today. I'll be on Reyataz boosted with Norvir, and either Epzicom or Truvada (I won't know which).

Does anyone know if there are any advantages to taking these meds in the morning as opposed to the... Read more »

Abacavir - Hypersensitivity - EPZICOM

Posted by Survivor, 2 Replies
David, I read your Email and brought the PDF forward. Dr. Ben was very watchful when I initially got started and had follow up calls to me regarding any problems if in deed I was blinded on the Abacavir. Either I am on it and am fine or I am not... Read more »